Alert archive / Virginia / Wind Advisories in 2007
Wind Advisory 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Jan 8, 2007, 8:37 AM EST for 23 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2007, 8:37 AM EST (13:37 UTC)
- Expired
- Jan 8, 2007, 4:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Blacksburg, VA
All 26 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 27 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 1.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -167 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 081337 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 837 AM EST MON JAN 8 2007 ...STRONG WESTERLY WINDS INTO THIS AFTERNOON... .A STRONG COLD FRONT WILL EXIT THE AREA THIS MORNING. THE COMBINATION OF LOW PRESSURE ALONG THE FRONT AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL PROVIDE FOR A TIGHT WIND GRADIENT THROUGH THIS AFTERNOON. NCZ001-002-018-VAZ007-009>020-022>024-082100- /O.NEW.KRNK.WI.Y.0003.070108T1337Z-070108T2100Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 837 AM EST MON JAN 8 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SUSTAINED WESTERLY WINDS AT 20 TO 30 MPH...WITH GUSTS TO 55 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON ESPECIALLY OVER THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS71 KRNK 081527 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1027 AM EST MON JAN 8 2007 ...STRONG WESTERLY WINDS THIS AFTERNOON... .THE COMBINATION OF DEVELOPING LOW PRESSURE ALONG THE MID ATLANTIC COAST AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL KEEP A TIGHT WIND GRADIENT IN PLACE THIS AFTERNOON. NCZ001-002-018-VAZ007-009>020-022>024-082100- /O.CON.KRNK.WI.Y.0003.000000T0000Z-070108T2100Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 1027 AM EST MON JAN 8 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SUSTAINED WESTERLY WINDS AT 15 TO 30 MPH...WITH GUSTS TO 55 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON ESPECIALLY OVER THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 8:33 AM EST, 4 minutes earlier.
Area forecast discussion, Jan 8, 8:33 AM EST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
833 AM EST MON JAN 8 2007
.UPDATE...
WITH WINDS GUSTING ABOVE 40 KTS IN SPOTS WILL UPDATE TO ISSUE A
WIND ADVISORY FOR MOST OF THE MOUNTAINS THROUGH THIS AFTERNOON.
THINK COMBO OF MIXING/COLD ADVECTION AND PRES RISES WILL KEEP
GRADIENT GOING. ALSO DROPPING FLOOD WATCH FOR ALL AREAS GIVEN
EXITING RAINFALL. UPDATED PRODUCTS OUT SHORTLY.
&&
.PREV DISCUSSION...
/ISSUED 607 AM EST MON JAN 8 2007/
AVIATION /12Z-12Z/...
SYSTEM PULLING OUT THIS MORNING WITH RAPIDLY IMPROVING CONDITIONS
IN THE EAST AFTER ABOUT 14Z. IN THE WEST LOW LEVEL UPSLOPE MOISTR
WILL KEEP CIGS IN THE MVFR CATEGORY WELL INTO THE AFTERNOON...WITH
SOME OCCASIONAL IFR CIGS EARLY THIS MORNING. WEST/NORTHWEST WINDS
WILL BE GUSTY WITH GUSTS BETWEEN 25 AND 35 KTS THRU THE
AFTERNOON...BUT WILL DIMINISH TO BETWEEN 5 AND 10KTS AFTER DARK.
CLIPPER SYSTEM APPROACHES THE WEST WITH SNOW/IFR CONDITIONS SHORTLY
AFTER 12Z ON TUESDAY. GOOD CHANCE OF KEEPING VFR CONDITIONS UP TO
THAT TIME.
PREV DISCUSSION...
/ISSUED 313 AM EST MON JAN 8 2007/
SHORT TERM /TODAY THROUGH THURSDAY/...
STILL PLENTY OF RAINFALL IN THE WARM CONVEYOR BELT AHEAD OF THE
TROF AXIS WHICH IS PUSHING THE MAIN COLD FRONT QUICKLY EAST ACROSS
CENTRAL TN/KY. RAINFALL ENHANCING OVER WESTERN NC/SC AT THE MOMENT
AS UPPER JET STRENGTHENS. SO EASTERN HALF OF THE FCST AREA WILL SEE
SEVERAL MORE HOURS OF RAINFALL...SOME HEAVY. SO THE THREAT OF
FLOODING WILL INCREASE LATE THIS MORNING WHERE CRNT FLOOD WATCH
EXISTS.
RAIN WILL MOVE OUT OF THE FCST AREA QUICKLY AFTER DAYBREAK WITH
STRONG COLD AIR ADVECTION AND GUSTY WINDS FOR MUCH OF THE DAY IN
WAKE OF THE FRONT. SNOW SHOWERS WILL BE MINIMAL SINCE TROF AXIS IS
LIFTING OUT TO THE NE SO QUICKLY. THIS IS IN RESPONSE TO A SECOND
WAVE DROPPING DOWN FROM THE NORTHERN PLAINS AND DIGGING INTO THE
SOUTHERN APPS REGION. THIS CLIPPER WILL BRING A GOOD SHOT OF SNOW
TO WESTERN COUNTIES TUESDAY AND EVEN SPREAD BRIEF RAIN AND/OR SNOW
SHOWERS EAST OF THE MTNS. SEVERAL INCHES WILL BE POSSIBLE IN THE
FAVORED UPSLOPE REGIONS OF THE WEST BY TUESDAY EVENING. WILL BE
WATCHING THESE AREAS FOR POSSIBLE SNOW ADVISORY ON THE DAY SHIFT.
VERY CHILLY AND BREEZY CONDITIONS WILL FOLLOW THIS CLIPPER TUESDAY
NIGHT WITH WIND CHILLS DIPPING INTO THE SINGLE DIGITS OVER THE
HIGHER ELEVATIONS. ON WEDNESDAY STRONG HIGH PRESSURE MOVES
OVERHEAD ALLOWING WINDS TO DIMINISH BY LATE IN THE DAY BUT KEEPING
THINGS MUCH COOLER THAN WE HAVE BEEN USED TO LATELY. THIS HIGH
WILL RESULT IN DRY WX THROUGH THURSDAY WHEN WE WILL BEING TO SEE A
MODERATION IN TEMPS.
PREV DISCUSSION...
/ISSUED 133 AM EST MON JAN 8 2007/
UPDATE...
WILL BE UPDATING THE FLOOD WATCH BY 145 AM TO CUT BACK ON SOME OF
THE FAR WESTERN COUNTIES WHO ARE NOT EXPECTED TO RECEIVE MUCH MORE
THAN AN ADDITIONAL HALF INCH OF RAINFALL.
PREV DISCUSSION...
/ISSUED 1247 AM EST MON JAN 8 2007/
AVIATION /06Z-06Z/...
IMPROVING CONDITIONS EXPECTED THRU THE TAF PERIOD. IN THE NEAR
TERM...HOWEVER...EXPECT A CONTINUATION OF VARIABLE CONDITIONS
BETWEEN IFR AND VFR IN LIGHT TO OCCASIONALLY MODERATE RAIN. WIND
SHEAR ALSO REMAINS A CONCERN WITH SLACK FLOW AT THE SURFACE (THE
EXCEPTION BEING THE HIGHER ELEVATIONS) WHILE STOUT LOW LEVEL JET
REMAINS ALOFT. SURFACE WARM FRONT ATTEMPTING TO MAKE NORTHWARD
PROGRESS BUT HAVING TROUBLE SCOURING RESIDUAL WEDGE...HOWEVER
BELIEVE WARMER AIR SHOULD WIN OUT THE NEXT FEW HOURS AS INITIAL
COLD FRONT FROM THE WEST SLIDES EAST AND WARM FRONT SLIPS NORTH
ALONG THIS BOUNDARY. THIS MAY PROVIDE A PERIOD OF GUSTY WINDS OVR
THE PIEDMONT BEFORE COLD FRONT QUICKLY SLIDES EAST THRU THE
REGION BY 15Z. THIS WILL BRING A QUICK END TO THE RAIN FROM WEST
TO EAST AND SET THE STAGE FOR A PERIOD OF RATHER STRONG WINDS
DURING THE LATE MORNING THRU AFTN HOURS AS DEEP POST FRONTAL
MIXING ENSUES WITH RESIDUAL JET ALOFT AND ONSET OF COLD ADVECTION.
NOT OUT OF THE QUESTION TO SEE ISOLATED GUSTS TO AROUND 40 KNOTS
ACRS THE HIGHER ELEVATIONS SPILLING OUT TO THE LEE OF THE BLUE
RIDGE. WITH ONSET OF WESTERLY FLOW BY MID MORNING...SHOULD SEE A
QUICK END TO CLOUD DECK EAST OF THE MOUNTAINS...BUT STRATOCU DECK
WILL HANG TOUGH ACRS THE WEST WHERE LOW END VFR TO MVFR CONDITIONS
EXPECTED WITH LOCALIZED IFR POSSIBLE...ESPECIALLY AROUND BLUEFIELD
/KBLF/. A RETURN TO VFR CONDITIONS FOR THE WEST EXPECTED BY THE
END OF THE TAF PERIOD AS RESIDUAL MOISTURE SHALLOWS...THOUGH WILL
LIKELY AGAIN SEE AN INCREASE IN LOW CLOUDS AFTER 06Z TONIGHT AS
CLIPPER SYSTEM DROPS THRU THE OHIO VALLEY.
PREV DISCUSSION...
/ISSUED 1148 PM EST SUN JAN 7 2007/
UPDATE...
ALLOWING WIND ADVISORY TO DROP AT MIDNIGHT. OTHERWISE FCST REMAINS
UNCHANGED.
PREV DISCUSSION...
/ISSUED 946 PM EST SUN JAN 7 2007/
UPDATE...
SHORT TERM /REST OF TONIGHT/...
WILL ALLOW HEADLINES TO CONTINUE...AWAITING MIDNIGHT FOR ZFP
UPDATE TO RID PRE MIDNIGHT WORDING. BAND OF HEAVY SHOWERS
CURRENTLY IN THE WRN CWA WILL PROGRESS EAST DURING THE OVERNIGHT.
RAINFALL VCNTY BLUE RIDGE AND EAST STILL LIKELY TO ECLIPSE AN
INCH.
PER HPC DISCUSSION...THE EXCESSIVE RAINFALL THREAT APPEARS
MARGINAL. THE REGION OF WARM ADV RAIN NORTH OF THE ADVANCING WARM
FRONT IS MOVING RATHER QUICKLY THRU THE MID ATLC REGION...AS IS
THE TRAILING CONVECTION ALONG/AHEAD OF THE COLD FRONT APPROACHING
THE APPALACHIANS. LATEST GUIDANCE IS IN GOOD AGREEMENT WITH AXIS
OF 1-2 INCH QPF EXPECTED FROM CNTRL VA TO NJ AND SRN NEW ENG. LOW
PRES CENTER OVER SRN OHIO WILL CONT TO INTENSIFY AND LIFT INTO WRN
NY...BRINGING A SURGE OF MOISTURE NWD ALONG THE ERN SEABOARD WITH
PWS UP TO 1.50 INCHES. AREAS OF HVY CONVECTION ARE POSSIBLE AHEAD
OF THE ADVANCING FRONT AS THE WARM SECTOR REACHES INTO THE SRN MID
ATLC AREA OVERNIGHT AND EARLY MON. FF GUIDANCE VALUES SUGGEST THAT
ISOLATED RUNOFF PROBLEMS ARE POSSIBLE WITHIN AREAS THAT RECEIVE
HVY RAIN IN A SHORT TIME.
WILL LEAVE CURRENT FLOOD WATCHES IN PLACE FOR THE OVERNIGHT. FLOOD
WARNING FOR THE DAN RIVER IS BASED ON AT LEAST 1.5 INCHES BASIN
AVERAGE QPF. OF COURSE IF AMOUNTS ARE HIGHER OR LOWER THAN CURRENT
FCST...THE FCST RIVER FLOOD STAGE WILL BE HIGHER OR LOWER
RESPECTIVELY.
PREV DISCUSSION...
/ISSUED 651 PM EST SUN JAN 7 2007/
AVIATION /00Z-24Z/...
GOOD ISENTROPIC LIFT IN ASSOCIATION WITH A WARM FRONT LIFTING
THROUGH THE AREA WILL CONTINUE THE REMAINDER OF THE EVENING UNTIL
A COLD FRONT PUSHES INTO AND THEN THROUGH THE AREA SOMETIME
BETWEEN 06-09Z. UNTIL THE COLD FRONTAL PASSAGE...THE TREND TOWARDS
IFR CEILINGS AND AT BEST MVFR VISIBILITIES WILL BE THE RULE. WHERE
THESE CONDITIONS HAVE ALREADY BEEN REACHED...THEY SHOULD STAY THIS
WAY OR INCH TOWARDS LOWER CATEGORIES.
STRONG WARM AIR ADVECTION JET ABOVE THE WARM FRONT YIELD SOME LOW
LEVEL WIND SHEAR ACROSS ALL BUT THE HIGHER TERRAIN WHERE SOME
MIXING IS ALLOWING FOR SURFACE GUSTS AROUND 15 KTS.
BRIEF PERIOD OF HEAVY RAIN SHOWERS AND PERHAPS SOME THUNDERSTORMS
WILL ACCOMPANY THE COLD FRONT AS IT TRAVERSES THE AREA TONIGHT.
BEHIND IT...SURFACE WINDS WILL QUICKLY TURN WESTERLY WITH GUSTS IN
THE HIGHER TERRAIN. CEILINGS BY MORNING IN MOST AREAS WILL HAVE
REACHED MVFR OR VFR LEVELS. THE EXCEPTION WILL BE THE PREFERRED
UPSLOPE AREAS OF SE WV. HERE...BOTH VISIBILITIES AND CEILINGS WILL
BE SLOWER TO IMPROVE WITH GREATER CHANCES OF LINGERING RAIN
SHOWERS INTO MONDAY MORNING. BY THE AFTERNOON EXPECT MORE SUN THAN
CLOUDS ACROSS THE PIEDMONT...WITH CLOUDS SLOWER TO ERODE IN THE
WEST...BUT PROBABLY AT OR NEAR VFR LEVELS BY THE AFTERNOON.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR VAZ007-009>020-
022>024.
NC...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NCZ001-002-018.
WV...NONE.
&&
UPDATE...
SHORT TERM...JHHazardous weather outlook, Jan 8, 4:44 AM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 444 AM EST MON JAN 8 2007 WVZ045-090945- GREENBRIER- 444 AM EST MON JAN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CLIPPER SYSTEM WILL MOVE INTO THE REGION TUESDAY PRODUCING SNOWFALL FOR MUCH OF THE AREA. MODERATE ACCUMULATIONS ARE LIKELY...ESPECIALLY OVER WESTERN GREENBRIER COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WVZ042-043-090945- MERCER-SUMMERS- 444 AM EST MON JAN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CLIPPER SYSTEM WILL MOVE INTO THE REGION TUESDAY PRODUCING SNOWFALL FOR MUCH OF THE AREA. LIGHT TO MODERATE ACCUMULATIONS ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED. VAZ007-009-010-090945- TAZEWELL-SMYTH-BLAND- 444 AM EST MON JAN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CLIPPER SYSTEM WILL MOVE INTO THE REGION TUESDAY PRODUCING SNOWFALL FOR MUCH OF THE AREA. LIGHT TO MODERATE ACCUMULATIONS ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED. NCZ002>004-019-020-VAZ016-017-022>024-032>035-043-045>047-059- 090945- ALLEGHANY NC-SURRY-STOKES-WILKES-YADKIN-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- 444 AM EST MON JAN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING. HEAVY RAIN THIS MORNING COULD LEAD TO FLOODING OF SMALL STREAMS...CREEKS AND EVEN MAIN STEM RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MAIN STEM RIVERS.....ESPECIALLY THE LOWER ROANOKE AND MIDDLE JAMES RIVERS...COULD BE IN FLOOD OR NEAR FLOOD INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORKS MAY BE ACTIVATED TO GATHER RAINFALL AND FLOODING REPORTS. NCZ001-018-VAZ015-090945- ASHE-WATAUGA-GRAYSON- 444 AM EST MON JAN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING. HEAVY RAIN THIS MORNING COULD LEAD TO FLOODING OF SMALL STREAMS...CREEKS AND EVEN MAIN STEM RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MAIN STEM RIVERS.....ESPECIALLY THE LOWER ROANOKE AND MIDDLE JAMES RIVERS...COULD BE IN FLOOD OR NEAR FLOOD INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORKS MAY BE ACTIVATED TO GATHER RAINFALL AND FLOODING REPORTS. NCZ005-006-VAZ044-058-090945- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX- 444 AM EST MON JAN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A FLOOD WARNING FOR THE DAN RIVER IN EFFECT. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. A FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING. HEAVY RAIN THIS MORNING COULD LEAD TO FLOODING OF SMALL STREAMS...CREEKS AND EVEN MAIN STEM RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MAIN STEM RIVERS.....ESPECIALLY THE DAN RIVER COULD BE IN FLOOD OR NEAR FLOOD INTO MIDWEEK DUE TO THE HEAVY RAIN EXPECTED TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORKS MAY BE ACTIVATED TO GATHER RAINFALL...SEVERE WEATHER AND FLOODING REPORTS TONIGHT. VAZ011>014-018>020-WVZ044-090945- GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-MONROE- 444 AM EST MON JAN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:34 PM EST | Snow Advisory | RNK | Bland, Grayson, Smyth, Tazewell | 42 hr |
Nearby
Wind Advisories in Virginia, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.